Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 90, NWS Jackson, MS

April 9, 2021Grenada County, Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 9, 2021, 7:57 PM CDT for Grenada County, Montgomery County, Webster County, Mississippi. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2021, 7:57 PM CDT (00:57 UTC)
Expired
Apr 9, 2021, 8:48 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grenada County, MS, Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 8:17 PM CDTHAIL 1.75Maben, MSSOCIAL MEDIA REPORT OF GOLF BALL SIZE HAIL IN MABEN.
Apr 9, 8:30 PM CDTTSTM WND DMGClarkson, MSTREES DOWN RESULTING IN POWER OUTAGES IN CLARKSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

121 
WUUS54 KJAN 100057
SVRJAN
MSC043-097-155-100200-
/O.NEW.KJAN.SV.W.0090.210410T0057Z-210410T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
757 PM CDT Fri Apr 9 2021

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Grenada County in north central Mississippi...
  Webster County in north central Mississippi...
  North central Montgomery County in north central Mississippi...

* Until 900 PM CDT.

* At 757 PM CDT, a severe thunderstorm was located near Misterton, or
  17 miles northeast of Winona, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Embry around 810 PM CDT.
  Bellefontaine around 815 PM CDT.
  Clarkson around 825 PM CDT.
  Cumberland around 830 PM CDT.

Other locations impacted by this severe thunderstorm include Mantee
and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3372 8951 3372 8919 3374 8919 3374 8904
      3364 8903 3363 8903 3364 8902 3356 8902
      3356 8909 3355 8909 3354 8965 3376 8966
      3377 8951
TIME...MOT...LOC 0057Z 268DEG 38KT 3368 8951 

HAIL...1.00IN
WIND...60MPH
 
$$

TW
3 follow-up statements
400 
WWUS54 KJAN 100119
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
819 PM CDT Fri Apr 9 2021

MSC043-097-100129-
/O.CAN.KJAN.SV.W.0090.000000T0000Z-210410T0200Z/
Grenada MS-Montgomery MS-
819 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRENADA AND NORTH
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northeastern Mississippi.

LAT...LON 3363 8903 3364 8902 3356 8902 3356 8909
      3355 8909 3354 8951 3372 8951 3372 8919
      3374 8919 3374 8904
TIME...MOT...LOC 0119Z 268DEG 36KT 3359 8939 

$$

MSC155-100200-
/O.CON.KJAN.SV.W.0090.000000T0000Z-210410T0200Z/
Webster MS-
819 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEBSTER COUNTY...

At 819 PM CDT, a severe thunderstorm was located near Embry, or 20
miles east of Winona, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Bellefontaine around 825 PM CDT.
  Clarkson around 840 PM CDT.
  Cumberland around 845 PM CDT.

Other locations impacted by this severe thunderstorm include Mantee
and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3363 8903 3364 8902 3356 8902 3356 8909
      3355 8909 3354 8951 3372 8951 3372 8919
      3374 8919 3374 8904
TIME...MOT...LOC 0119Z 268DEG 36KT 3359 8939 

HAIL...1.50IN
WIND...60MPH
 
$$

TW
166 
WWUS54 KJAN 100138 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
838 PM CDT Fri Apr 9 2021

MSC155-100200-
/O.CON.KJAN.SV.W.0090.000000T0000Z-210410T0200Z/
Webster MS-
838 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN WEBSTER COUNTY...

At 838 PM CDT, a severe thunderstorm was located 8 miles south of
Pyland, or 9 miles west of Montpelier, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Webster County, including the following locations...
Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3363 8903 3364 8902 3356 8902 3356 8909
      3355 8909 3355 8921 3372 8919 3374 8919
      3374 8904
TIME...MOT...LOC 0138Z 202DEG 24KT 3377 8910 

HAIL...1.00IN
WIND...60MPH
 
$$

TW
142 
WWUS54 KJAN 100148
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
848 PM CDT Fri Apr 9 2021

MSC155-100158-
/O.CAN.KJAN.SV.W.0090.000000T0000Z-210410T0200Z/
Webster MS-
848 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northeastern Mississippi.

LAT...LON 3363 8903 3364 8902 3356 8902 3356 8909
      3355 8909 3355 8921 3372 8919 3374 8919
      3374 8904
TIME...MOT...LOC 0146Z 268DEG 38KT 3377 8896 

$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:59 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 9, 6:59 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
659 PM CDT Fri Apr 9 2021

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED FROM THIS AFTERNOON
THROUGH TONIGHT...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Showers and thunderstorms are expected overnight at all terminals,
tracking from WNW to ESE in multiple rounds. Have attempted to
time out the storms, but after 06z, the confidence in timing is
greatly reduced. Behind the line, models persist in holding on to
some llvl clouds through the morning...before breaking into mostly
cirrus through mid morning as the trailing stratiform rain slowly
moves out of the region. By mid morning, should be back to VFR in
all terminals.

&&

.DISCUSSION...
Tonight and Tomorrow: A significant severe weather event is
expected to unfold across the ArkLaMiss this evening and lasting
through early Saturday morning. Models are in a good agreement
with the placement of the system and we are confident that there
will be multiple rounds of QLCS(squall line storms). The first
round will be this evening starting around 5-6pm or so and this
line of storms will mainly effect areas in the west and north of
I-20 where some super cells may occur. An unusual cold air mass
within the mid and upper levels with these earlier storms,
support large hail(baseball and greater) along with gusty winds as
we peak with daytime heating. Straight lined winds with these
storms could exceed 80mph. The second round will start later
tonight around 10-11pm and will continue through the overnight
hours and lasting until about 5am Saturday morning. With the
second round of storms, the environment will be a tad bit cooler
making any severe potential supportive of all modes including,
hail, strong winds, and a few tornados.

Although the tornado threat is not the greatest threat with these
storms, this is still April and we are in peak severe weather season
for central Mississippi so a few tornadoes will still be possible.
Especially across the MS Delta with those earlier storms(first
round).

The next potential impact will be flash flooding. Excessive rainfall
appears to be more likely in the evening and early over night hours
along the instability gradient. At least 2-5 inches of rain is
possible for most areas in our CWA with possible locally higher
amounts. Flash flooding will be possible along with the possibility
of some minor river flooding.

With all that being said, a 'Moderate Risk' threat has been placed
for much our entire outlook area for tonight and part of early
Saturday. As far as timing an exit for these storms, by Saturday
afternoon, areas in the west will be clear while locations east of I-
55 will have some lingering showers. We expect the severe threat to
be over around 5am Saturday but again, showers will still be
lingering across the east during the early afternoon as the system
ejects east. By late afternoon, the region should be clear from rain
and the rest of Saturday will be pleasant. High temperatures will
range from the low 70s in the north to upper 70s in the south and
even around 80 degrees in the Pine Belt region./JNE/

Saturday night through Thursday: By Saturday evening the nearly
stacked low will be lifting northeast of the mid Mississippi valley
with its associated cold front southeast of or CWA but broad upper
level troughing will take until Sunday to shift east of Mississippi.
Despite upper level troughing aloft a weak surface high will shift
over our CWA through Sunday helping provide dry weather. In the wake
of the cold front Sunday morning will start of cooler than normal in
upper 40s to lower 50s but a return to warmer than normal
temperatures is expected through Monday night. The dry weather will
come to an end by late Monday afternoon as rain chances begin
increasing from the southwest ahead of and approaching cold front
driven by another nearly stacked low moving over the Great Lakes
region from the northern Plains. Although rain chances will increase
through Tuesday ahead of the cold front, this cold front will lose
its upper level support and stall across the CWA Tuesday night.
Models differ on how far south into our CWA the front will stall but
a disturbance moving through the region Wednesday will help the front
drift south of our CWA by Wednesday evening. Provided the cold front
does move south of our CWA by Thursday, a drier forecast will be in
store but, consensus currently maintains rain chances and cooler
temperatures across our CWA through Thursday night. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       63  77  50  77 /  99  58   2   0
Meridian      62  79  50  77 /  94  85   4   0
Vicksburg     64  77  50  79 /  97  35   1   0
Hattiesburg   64  81  53  79 /  92  91   7   0
Natchez       64  78  50  79 /  98  45   2   0
Greenville    63  73  50  76 /  97  24   0   0
Greenwood     63  74  49  76 /  96  46   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

HJS
Hazardous weather outlook, Apr 9, 3:31 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
331 PM CDT Fri Apr 9 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-061>066-
072>074-102045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
331 PM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Tonight

The rest of today through tonight, a significant severe weather
event will unfold across the ArkLaMiss region. A few severe
storms capable of producing large hail to the size of baseballs
could develop initially this late afternoon, but expect the most
widespread storms later tonight. A large thunderstorm system
moving across the area after midnight could bring widespread wind
gusts of up to 80 mph and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

Given the expectation for multiple storms in some locations, there
could be a threat for heavy rainfall producing localized flash
flooding, especially tonight when storms will be more widespread.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-026-MSZ060-102045-
Catahoula-Concordia-Adams-
331 PM CDT Fri Apr 9 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Tonight

The rest of today through tonight, a significant severe weather
event will unfold across the ArkLaMiss region. A few severe
storms capable of producing large hail to the size of baseballs
could develop initially this late afternoon, but expect the most
widespread storms later tonight. A large thunderstorm system
moving across the area after midnight could bring widespread wind
gusts of up to 80 mph and a few tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

Given the expectation for multiple storms in some locations, there
could be a threat for heavy rainfall producing localized flash
flooding, especially tonight when storms will be more widespread.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 9, 6:55 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
655 PM CDT Fri Apr 9 2021

MSZ025>027-100045-
Carroll MS-Grenada MS-Leflore MS-
655 PM CDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...WESTERN GRENADA AND
EASTERN LEFLORE COUNTIES UNTIL 745 PM CDT...

At 655 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles west of Charleston to near Money
to 7 miles north of Tchula. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Leflore, Teoc and Avalon around 705 PM CDT.
  Seven Pines and Malmaison around 710 PM CDT.
  Black Hawk, North Carrollton and Coila around 720 PM CDT.
  Jefferson around 725 PM CDT.

Other locations impacted by these storms include Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Mississippi.

LAT...LON 3368 8977 3368 8979 3323 8981 3337 9031
      3374 9024 3372 9022 3372 9014 3381 9014
      3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 2355Z 272DEG 29KT 3398 9019 3361 9017 3329 9024

TW
Local storm report, Apr 9, 7:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             COLLINSTON              32.70N 91.87W
04/09/2021  E1.75 INCH       MOREHOUSE          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS HAIL TO GOLF BALL
            SIZE IN COLLINSTON.

&&

LP
Local storm report, Apr 9, 7:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 N BASTROP             32.80N 91.91W
04/09/2021                   MOREHOUSE          LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREE DOWN NEAR
            NORTHERN BASTROP CITY LIMITS ALONG CHERRY
            RIDGE RD.

&&

LP
Local storm report, Apr 9, 7:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             SALLIS                  33.03N 89.77W
04/09/2021  E0.70 INCH       ATTALA             MS   PUBLIC

            SOCIAL MEDIA SHOWS DIME SIZED HAIL.

&&

AJ
Local storm report, Apr 9, 7:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             SALLIS                  33.03N 89.76W
04/09/2021  E1.25 INCH       ATTALA             MS   PUBLIC

            SOCIAL MEDIA PHOTOGRAPH SHOWS HAIL LARGER
            THAN QUARTERS IN SALLIS.

&&

LP
Special weather statement, Apr 9, 7:40 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
740 PM CDT Fri Apr 9 2021

MSZ019-034-035-041-100115-
Washington MS-Sharkey MS-Humphreys MS-Sunflower MS-
740 PM CDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER...
WASHINGTON...NORTHWESTERN HUMPHREYS AND NORTHEASTERN SHARKEY COUNTIES
UNTIL 815 PM CDT...

At 740 PM CDT, Meteorologists were tracking a strong thunderstorm
near Estill, or near Hollandale, moving northeast at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hollandale and Estill around 745 PM CDT.
  Darlove around 750 PM CDT.
  Tribbett around 755 PM CDT.

Other locations impacted by this storm include Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Arkansas...and central, northwestern and west central
Mississippi.

LAT...LON 3353 9083 3311 9055 3302 9101 3322 9109
      3325 9105 3328 9105 3329 9107 3328 9109
      3325 9110 3328 9111
TIME...MOT...LOC 0040Z 241DEG 42KT 3318 9094

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:29 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott61 min
Apr 9, 7:37 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery, Webster98 min
Apr 9, 7:38 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith67 min
Apr 9, 7:40 PM CDTSpecial Weather StatementJANWashington35 min
Apr 9, 7:48 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston57 min
Apr 9, 8:10 PM CDTSevere Thunderstorm WarningJANMadison, Rankin65 min
Apr 9, 8:14 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha46 min
Apr 9, 8:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo49 min
Apr 9, 8:29 PM CDTSevere Thunderstorm WarningJANAttala, Leake61 min
Apr 9, 8:34 PM CDTTornado WarningJANRankin, Scott34 min
Apr 9, 8:46 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston59 min
Apr 9, 8:49 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren41 min
Apr 9, 9:09 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott51 min
Apr 9, 9:33 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 9, 9:43 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston92 min
Apr 9, 10:06 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith54 min
Apr 9, 10:19 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin27 min
Apr 9, 10:53 PM CDTFlash Flood WarningJANRankin, Scott, Smith2 hr
Apr 9, 10:57 PM CDTSpecial Weather StatementJANClaiborne, Copiah, Hinds, Jefferson, Warren33 min
Apr 9, 11:38 PM CDTSpecial Weather StatementJANCopiah, Hinds, Lawrence, Lincoln, Rankin37 min
Apr 9, 11:45 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith45 min
Apr 9, 11:52 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln38 min
Apr 10, 12:01 AM CDTFlash Flood WarningJANAdams, Franklin, Jefferson, Lincoln3 hr
Apr 10, 12:29 AM CDTSpecial Weather StatementJANClarke, Lauderdale31 min
Apr 10, 12:31 AM CDTTornado WarningJANJefferson Davis, Lamar, Marion44 min
Apr 10, 12:50 AM CDTSevere Thunderstorm WarningJANClarke, Jasper55 min
Apr 10, 12:53 AM CDTFlash Flood WarningJANCovington, Jasper, Jefferson Davis, Jones, Lawrence, Simpson and 1 more3 hr
Apr 10, 1:02 AM CDTTornado WarningJANForrest, Lamar38 min
Apr 10, 1:09 AM CDTFlash Flood WarningJANClarke, Lauderdale3 hr
Apr 10, 1:48 AM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion3 hr
Apr 10, 2:17 AM CDTSpecial Weather StatementJANClaiborne, Franklin, Jefferson28 min
Apr 10, 2:53 AM CDTFlash Flood WarningJANAdams118 min
Apr 10, 3:43 AM CDTSpecial Weather StatementJANLamar, Marion47 min
Apr 10, 9:28 AM CDTRiver Flood WarningJANLeake7 days
Apr 10, 9:28 AM CDTRiver Flood WarningJANLeake6 days
Apr 10, 9:28 AM CDTRiver Flood WarningJANAttala24 hr
Apr 10, 9:28 AM CDTRiver Flood WarningJANLeake4 days
Apr 10, 9:28 AM CDTRiver Flood WarningJANLeake24 hr
Apr 10, 9:28 AM CDTRiver Flood WarningJANMadison, Rankin24 hr
Apr 10, 9:32 AM CDTRiver Flood WarningJANHinds, Rankin5 days
Apr 10, 9:36 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 10, 9:40 AM CDTRiver Flood WarningJANCopiah, Simpson21 days
Apr 10, 9:40 AM CDTRiver Flood WarningJANSimpson35 hr
Apr 10, 9:40 AM CDTRiver Flood WarningJANMarion21 days
Apr 10, 10:44 AM CDTRiver Flood WarningJANClarke3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.